Alert archive / Kansas / Red Flag Warnings in 2017
Red Flag Warning 19, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Sep 18, 2017, 1:26 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Sep 19, 2017, 11:15 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2017, 1:26 PM CDT (18:26 UTC)
- In effect from
- Sep 19, 2017, 11:15 AM CDT
- Expired
- Sep 19, 2017, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WWUS83 KGLD 181826 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1226 PM MDT Mon Sep 18 2017 COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-190300- /O.UPG.KGLD.FW.A.0017.170919T1800Z-170920T0000Z/ /O.NEW.KGLD.FW.W.0019.170919T1800Z-170920T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan- Greeley-Wichita-Dundy-Hitchcock- 1226 PM MDT Mon Sep 18 2017 /126 PM CDT Mon Sep 18 2017/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...028...041...042... 079...080...252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity...which is in effect from noon MDT /1 PM CDT/ to 6 PM MDT /7 PM CDT/ Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy and Fire Weather Zone 080 Hitchcock. * Winds...South to southwest at 15 to 25 mph with gusts to around 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ003-004-015-016-029-NEZ081-190300- /O.NEW.KGLD.FW.A.0018.170919T1800Z-170920T0000Z/ Decatur-Norton-Sheridan-Graham-Gove-Red Willow- 126 PM CDT Mon Sep 18 2017 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...015...016...029 AND 081... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity...which is in effect from Tuesday afternoon through Tuesday evening. * Affected Area...In Kansas...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham and Fire Weather Zone 029 Gove. In Nebraska...Fire Weather Zone 081 Red Willow. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
5 follow-up statements
561 WWUS83 KGLD 182136 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 336 PM MDT Mon Sep 18 2017 COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-190500- /O.CON.KGLD.FW.W.0019.170919T1800Z-170920T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan- Greeley-Wichita-Dundy-Hitchcock- 336 PM MDT Mon Sep 18 2017 /436 PM CDT Mon Sep 18 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...028...041...042... 079...080...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy and Fire Weather Zone 080 Hitchcock. * Winds...South to southwest at 15 to 25 mph with gusts to around 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ003-004-015-016-029-NEZ081-190500- /O.CON.KGLD.FW.A.0018.170919T1800Z-170920T0000Z/ Decatur-Norton-Sheridan-Graham-Gove-Red Willow- 436 PM CDT Mon Sep 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...015...016...029 AND 081... * Affected Area...In Kansas...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham and Fire Weather Zone 029 Gove. In Nebraska...Fire Weather Zone 081 Red Willow. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
785 WWUS83 KGLD 190430 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1030 PM MDT Mon Sep 18 2017 COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-191200- /O.CON.KGLD.FW.W.0019.170919T1800Z-170920T0000Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan- Greeley-Wichita-Dundy-Hitchcock- 1030 PM MDT Mon Sep 18 2017 /1130 PM CDT Mon Sep 18 2017/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027...028...041... 042...079...080...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy and Fire Weather Zone 080 Hitchcock. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ003-004-015-016-029-NEZ081-191200- /O.CON.KGLD.FW.A.0018.170919T1800Z-170920T0000Z/ Decatur-Norton-Sheridan-Graham-Gove-Red Willow- 1130 PM CDT Mon Sep 18 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...015...016...029 AND 081... * Affected Area...In Kansas...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham and Fire Weather Zone 029 Gove. In Nebraska...Fire Weather Zone 081 Red Willow. * Winds...South 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
018 WWUS83 KGLD 190809 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 209 AM MDT Tue Sep 19 2017 KSZ003-004-015-016-029-NEZ081-200100- /O.UPG.KGLD.FW.A.0018.170919T1800Z-170920T0000Z/ /O.EXB.KGLD.FW.W.0019.170919T1800Z-170920T0100Z/ Decatur-Norton-Sheridan-Graham-Gove-Red Willow- 309 AM CDT Tue Sep 19 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003...004...015...016...029 AND 081... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity...which is in effect from 1 PM this afternoon to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham and Fire Weather Zone 029 Gove. In Nebraska...Fire Weather Zone 081 Red Willow. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ252>254-KSZ001-002-013-014-027-028-041-042-NEZ079-080-200100- /O.EXT.KGLD.FW.W.0019.170919T1800Z-170920T0100Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan- Greeley-Wichita-Dundy-Hitchcock- 209 AM MDT Tue Sep 19 2017 /309 AM CDT Tue Sep 19 2017/ ...RED FLAG WARNING NOW IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...013...014...027... 028...041...042...079...080...252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy and Fire Weather Zone 080 Hitchcock. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
061 WWUS83 KGLD 191615 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1015 AM MDT Tue Sep 19 2017 COZ252>254-200100- /O.EXT.KGLD.FW.W.0019.170919T1615Z-170920T0100Z/ Yuma-Kit Carson-Cheyenne- 1015 AM MDT Tue Sep 19 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252... 253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ001>004-013>016-027>029-041-042-NEZ079>081-200100- /O.CON.KGLD.FW.W.0019.170919T1800Z-170920T0100Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1015 AM MDT Tue Sep 19 2017 /1115 AM CDT Tue Sep 19 2017/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...016...027...028... 029...041...042...079...080 AND 081... * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur... Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman... Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan... Fire Weather Zone 016 Graham...Fire Weather Zone 027 Wallace... Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
766 WWUS83 KGLD 200104 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 704 PM MDT Tue Sep 19 2017 COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-200215- /O.EXP.KGLD.FW.W.0019.000000T0000Z-170920T0100Z/ Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy- Hitchcock-Red Willow- 704 PM MDT Tue Sep 19 2017 /804 PM CDT Tue Sep 19 2017/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013... 014...015...016...027...028...029...041...042...079...080...081... 252...253 AND 254... Winds have decreased and relative humidity values are increasing as the temperatures cool this evening. As a result, the Red Flag Warning has been allowed to expire. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Sep 18, 12:43 PM CDT, 43 minutes earlier.
Area forecast discussion, Sep 18, 12:43 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1143 AM MDT Mon Sep 18 2017
.SHORT TERM...(Today through Wednesday night)
Issued at 310 AM MDT Mon Sep 18 2017
The primary short term forecast concern is the possibility of
critical fire weather conditions on Tuesday afternoon.
Fog will persist across much of the forecast area early this
morning with localized visibilities occasionally less than one
mile. Fog should dissipate by 16Z with skies clearing by mid day.
The zonal flow aloft today will turn more southwesterly as the low
pressure area moving through the Pacific Northwest moves into the
northern Great Basin area on Tuesday. The lead cyclonic
circulation is the expanding upper low pressure area swings into
south central Canada while a secondary lobe begins diving
southward along the west coast. The lead low lobe sweeps a short
wave trough through the northern extent of the forecast area
Tuesday evening. The short wave trough encourages a deepening
surface low pressure area over eastern Wyoming and extending as a
surface trough into eastern New Mexico to move across the
forecast area Tuesday evening with a cold front pushing through
the area by late Tuesday evening.
In the downslope southwest surface flow ahead of the surface
trough, gusty winds are expected Tuesday afternoon with a wind
shift to follow during the evening. Warmer than average high
temperatures will be in middle 80s to middle 90s with relative
humidity values dropping into the lower teens across mainly the
western sections of the forecast area.
On Wednesday, high temperatures will cool briefly into the 70s and
lower 80s as a cooler high pressure area moves quickly through the
region before temperatures warm again later in the week.
.LONG TERM...(Thursday through Sunday)
Issued at 224 AM MDT Mon Sep 18 2017
An active pattern will take shape as we head into the end of next
week. Thursday will remain quiet as a deep trough develops to our
west, slowly moving eastward toward the CWA. A surface cold front
will push through the region late Friday, stalling out just east of
our area. This will provide a focus for thunderstorm development
Friday through Sunday. There is generally good agreement between the
GFS, ECMWF, and CMC regarding this solution with only a few temporal
differences. The GFS continues to be the coldest and most
progressive model with the other two remaining a bit slower.
Regarding Saturday, there will be an axis of higher instability as
CAPE climbs into the 1500 to 2000 J/Kg range during the afternoon.
Given a favorable shear profile and a stationary boundary as a
focus for development, we can expect a chance of strong to severe
thunderstorms during the afternoon on Saturday. Additionally, PW
values will exceed 1.25" with some areas exceeding 1.50" within
the Friday through Sunday time frame, mainly east of the
Kansas/Colorado border (GFS Sounding). This combined with the slow
moving boundary will increase our risk of flash flooding across
the region, especially in our eastern counties. This type of setup
commonly favors training of storms over the same areas.
Thunderstorms remain in the forecast for Sunday as the surface
boundary moves slowly eastward. The trough remains to our west, even
with the progressive GFS model, with a series of H7 shortwaves
propagating along the eastern portions of the H5 feature. We could
still see a few strong storms on Sunday as instability will remain
in place mainly for our eastern counties. PW values, although lower
than Saturday, will remain well over one inch for much of the
eastern two thirds of the CWA.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1129 AM MDT Mon Sep 18 2017
Vfr conditions are expected through the period. Light and variable
to light southerly winds are through the night. After
sunrise...south to southwest winds of 10 to 12 knots are expected
at both sites. There will be some low level wind shear at Kgld
between 6z and 12z.
&&
.FIRE WEATHER...
Issued at 310 AM MDT Mon Sep 18 2017
The potential for critical fire weather conditions is looking more
likely on Tuesday afternoon. Afternoon high temperatures in the
mid 80s to mid 90s and relative humidity values between 13-15
percent across the western 2/3s of the forecast area are expected.
Breezy southwest winds will also be noted ahead of a deepening
surface trough that moves across the forecast area during the
early evening on Tuesday followed by a cold front late Tuesday
evening. A Fire Weather Watch has therefore been issued for
Tuesday afternoon.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch Tuesday afternoon for KSZ001-002-013-014-027-
028-041-042.
CO...Fire Weather Watch Tuesday afternoon for COZ252>254.
NE...Fire Weather Watch Tuesday afternoon for NEZ079-080.
&&
SHORT TERM...LOCKHART
LONG TERM...TL
AVIATION...BULLER
FIRE WEATHER...LOCKHARTHazardous weather outlook, Sep 18, 11:28 AM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1028 AM MDT Mon Sep 18 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1028 AM MDT Mon Sep 18 2017 /1128 AM CDT Mon Sep 18 2017/ This hazardous weather outlook is for east central Colorado... extreme southwest Nebraska and northwest Kansas. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY... There is an increasing likelihood of critical fire weather conditions Tuesday afternoon due to the dry, warm, and breezy conditions expected. A Fire Weather Watch has been issued for the western two thirds of the forecast area generally west of a line from Culbertson, Nebraska to Scott City, Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 18, 8:46 AM CDT, 4 hours 40 minutes before
Special Weather Statement National Weather Service Goodland KS 746 AM MDT Mon Sep 18 2017 KSZ002>004-013>016-029-NEZ080-081-181500- Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Gove- Hitchcock-Red Willow- Including the cities of Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Quinter, Grinnell, Grainfield, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 746 AM MDT Mon Sep 18 2017 /846 AM CDT Mon Sep 18 2017/ Through 830 am MDT (930 am CDT)...the fog will continue to lift. However, until that happens a few locations will have visibilities of a half mile or less. Area motorists need to be prepared for rapidly changing visibilities.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 2:43 AM CDT | Fire Weather Watch | GLD | Cheyenne, Greeley, Logan, Rawlins, Sherman, Thomas and 2 more | 11 hr |
| Sep 18, 1:26 PM CDT | Fire Weather Watch | GLD | Decatur, Gove, Graham, Norton, Sheridan | 14 hr |
Nearby
Red Flag Warnings in Kansas, 2017Red Flag Warnings in Colorado, 2017Red Flag Warnings in Nebraska, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.